MAUDE Adverse Event Report: OSCOR INC. ABIOMED 14F INTRODUCER KIT FOR IMPELLA; INTRODUCER, CATHETER

OSCOR INC. ABIOMED 14F INTRODUCER KIT FOR IMPELLA; INTRODUCER, CATHETER
Model Number 0052-3025
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Conclusion not yet available, evaluation in process.A follow-up will be submitted as soon as the investigation is complete.
 
Event or Problem Description
It was reported a 14 fr x 23 cm that the dilator tip frayed (looks to be split on the distal tip).The issue was identified during procedure, not inserted into the body, never entered into the vessel.Procedure was completed with an alternative dilator from a sheath kit, no patient complication or adverse event reported.Additional information requested.
 
Additional Manufacturer Narrative
The following sections were updated in follow-up 1: b4, d10, g4, g7, h2, h3, h6 and h10: the device was used in treatment.One dilator from an abiomed 14f introducer kit was returned from the customer.The introducer sheath was not returned and there were no other accessories.Blood was found on and inside the dilator.Upon evaluation of the returned product, it was found the distal tip of the dilator was damaged.The damage to the tip looks like a sharp object may have carved into the tip and almost sheared off a piece of the tip.The dilator is within manufacturing specifications.No manufacturing defects were found and the reason for return cannot be confirmed.Per abiomed introducer dilator in-process and final inspection procedure: tipping - first 5 properly tipped parts, inspect 100%.Visual inspection: using 10x microscope magnification, verify tip of dilator is round.Verify tipped dilator is free of flash, splitting, cracks, or any other damages.Verify proper tip shape according to drawing.Insert a 0.037" mandrel or 0.038" guidewire into dilator hub through to tip and check if mandrel/guidewire inserts without excessive force or obstruction.Also per abiomed 14f introducer kit packaging inspection for impella, 13cm and 25cm procedure: ensure dilator tips are perfectly round and well opened.This inspection is performed 100% by qa.The instructions for use (ifu) informs the user: when assembling the sheath and dilator, care must be taken to insert the dilator tip straight through the center of the valve membrane in order to prevent inadvertent puncturing of the membrane.Never advance or withdraw guidewire or sheath when resistance is met.Determine cause by fluoroscopy and take remedial action.Based on the investigation, a capa is not required as findings did not identify a design, labeling or manufacturing non-conformity.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
ABIOMED 14F INTRODUCER KIT FOR IMPELLA
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683
MDR Report Key9536406
Report Number1035166-2019-00125
Device Sequence Number3337881
Product Code DYB
UDI-Device Identifier00813502010664
UDI-Public00813502010664
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K122084
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/01/2022
Device Model Number0052-3025
Device Catalogue Number0052-3025
Device Lot NumberCR-02078
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/18/2020
Initial Date Received by Manufacturer 12/11/2019
Supplement Date Received by Manufacturer03/19/2020
Initial Report FDA Received Date12/31/2019
Supplement Report FDA Received Date03/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age86 YR